Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 60, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 18, 2009, 11:07 AM EDT for Newton County, Rockdale County, Georgia. It took effect at Sep 18, 2009, 12:05 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2009, 11:07 AM EDT (15:07 UTC)
- In effect from
- Sep 18, 2009, 12:05 PM EDT
- Expired
- Sep 19, 2009, 9:58 AM EDT
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 181507 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 AM EDT FRI SEP 18 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR CONYERS BLW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC217-247-190300- /O.NEW.KFFC.FL.W.0060.090918T1605Z-090919T0300Z/ /MYRG1.1.ER.090918T1605Z.090918T1800Z.090918T2100Z.UU/ 1107 AM EDT FRI SEP 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER NEAR CONYERS BLW MILSTEAD * UNTIL THIS EVENING. * AT 10 AM FRIDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11.1 FEET BY mid AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE AFTERNOON. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
4 follow-up statements
000 WGUS82 KFFC 182045 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT FRI SEP 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR CONYERS BLW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC217-247-190442- /O.EXT.KFFC.FL.W.0060.000000T0000Z-090919T0442Z/ /MYRG1.1.ER.090918T1820Z.090918T2015Z.090918T2242Z.UU/ 445 PM EDT FRI SEP 18 2009 ...FLOOD WARNING CONTINUES... FOR THE YELLOW RIVER NEAR CONYERS...BELOW MILSTEAD * UNTIL LATE TONIGHT. * AT 4OO PM FRIDAY THE STAGE WAS 11.2 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL BECOME STEADY THIS EVENING THEN FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
000 WGUS82 KFFC 190146 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 946 PM EDT FRI SEP 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA... YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC217-247-191346- /O.EXT.KFFC.FL.W.0060.000000T0000Z-090919T1346Z/ /MYRG1.1.ER.090918T1820Z.090919T0130Z.090919T0746Z.UU/ 946 PM EDT FRI SEP 18 2009 ...FLOOD WARNING CONTINUES FOR... THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD... * UNTIL SATURDAY MORNING. * AT 900 PM FRIDAY THE STAGE WAS 11.4 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CREST AT 11.5 FEET AROUND MIDNIGHT...THEN FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
000 WGUS82 KFFC 190320 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 PM EDT FRI SEP 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA... YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC217-247-191720- /O.EXT.KFFC.FL.W.0060.000000T0000Z-090920T1930Z/ /MYRG1.1.ER.090918T1820Z.090919T1800Z.090920T1330Z.UU/ 1120 PM EDT FRI SEP 18 2009 ...FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * UNTIL SUNDAY AFTERNOON. * AT 1100 PM FRIDAY THE STAGE WAS 11.3 FEET...AND RISING SLOWLY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
000 WGUS82 KFFC 191358 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 958 AM EDT SAT SEP 19 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR CONYERS BLW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES .THE YELLOW RIVER HAS FALLEN BELOW FLOOD STAGE AND NO LONGER POSES A THREAT OF FLOODING AT THIS TIME. HOWEVER ADDITIONAL HEAVY RAIN COULD PUSH THE YELLOW RIVER BACK INTO FLOOD. PEOPLE ALONG THE YELLOW RIVER NEAR CONYERS SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC217-247-191428- /O.CAN.KFFC.FL.W.0060.000000T0000Z-090920T1930Z/ /MYRG1.1.ER.090918T1820Z.090919T0630Z.090919T1052Z.UU/ 958 AM EDT SAT SEP 19 2009 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER NEAR CONYERS BLW MILSTEAD * AT 9AM SATURDAY THE STAGE WAS 10.5 FEET AND FALLING. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 9:55 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 18, 9:55 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 AM EDT FRI SEP 18 2009 .UPDATE... SCATTERED SHOWERS ALREADY DEVELOPING OVER THE EASTERN PARTS OF THE CWA. SHORT WAVE MOVING ACROSS MS/AL WILL ROTATE INTO GEORGIA THIS AFTERNOON AND EVENING. RUC HAS AN INCREASE IN QPF AND INSTABILITY FROM LGC TO NEAR VDI THIS AFTERNOON. WILL THEREFORE MAINTAIN CATEGORICAL POPS AND THE FLOOD WATCH. NO CHANGES ARE PLANNED TO CURRENT FORECAST. && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && 17
Hazardous weather outlook, Sep 18, 6:39 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 AM EDT FRI SEP 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 639 AM EDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TODAY AND TONIGHT. .SYNOPSIS... LOW PRESSURE REMAINS NEARLY STATIONARY OVER LOUISIANA WITH A WARM FRONT EXTENDING EASTWARD INTO CENTRAL GEORGIA. LIGHT SOUTHEAST WINDS HAVE BROUGHT DEEP TROPICAL MOISTURE TO OUR REGION. .PRIMARY HAZARDS... HEAVY RAINFALL AND THE POTENTIAL FOR ADDITIONAL FLOODING WILL BE THE MAIN WEATHER HAZARD TODAY AND TONIGHT. .DISCUSSION... THE ATMOSPHERE REMAINS QUITE TROPICAL WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. HEAVY RAINFALL OVER THE PAST FEW DAYS HAS SATURATED THE GROUND AND CAUSED RISES ON SEVERAL AREA STREAMS...CREEKS...AND RIVERS. MORE HEAVY RAINFALL TODAY WILL CREATE THE POSSIBILITY OF ADDITIONAL FLOODING. REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH HEAVY RAIN REMAINING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 18, 8:13 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD ROBERTA 32.72N 84.01W
09/18/2009 CRAWFORD GA EMERGENCY MNGR
STATE HIGHWAY 128 CLOSED AND 6 SECONDARY ROADS CLOSED DUE
TO FLOODING.
0715 AM FLASH FLOOD FORT VALLEY 32.55N 83.89W
09/18/2009 PEACH GA EMERGENCY MNGR
8 ROADS CLOSED DUE TO FLOODING.
&&
SLAMBACKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:01 PM EDT | Flash Flood Warning | FFC | Putnam | 6 hr |
| Sep 17, 8:14 PM EDT | Flash Flood Warning | FFC | Marion, Talbot, Taylor | 6 hr |
| Sep 17, 10:14 PM EDT | Flash Flood Warning | FFC | Crawford, Taylor | 6 hr |
| Sep 17, 11:48 PM EDT | Areal Flood Warning | FFC | Morgan | 9 hr |
| Sep 18, 12:41 AM EDT | Flash Flood Warning | FFC | Houston | 6 hr |
| Sep 18, 2:02 AM EDT | Areal Flood Warning | FFC | Putnam | 12 hr |
| Sep 18, 2:18 AM EDT | Areal Flood Warning | FFC | Marion, Talbot, Taylor | 12 hr |
| Sep 18, 4:30 AM EDT | Areal Flood Warning | FFC | Crawford, Macon, Peach, Taylor | 9 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.